Journal of Pharmacology and Pharmacotherapeutics

CASE REPORT
Year
: 2013  |  Volume : 4  |  Issue : 2  |  Page : 149--151

Clozapine associated thrombocytopenia


Natasha Kate1, Sandeep Grover1, Munish Aggarwal1, Pankaj Malhotra2, Manupdesh S Sachdeva3 
1 Department of Psychiatry, Postgraduate Institute of Medical Education and Research, Chandigarh, India
2 Department of Internal Medicine, Postgraduate Institute of Medical Education and Research, Chandigarh, India
3 Department of Hemotology, Postgraduate Institute of Medical Education and Research, Chandigarh, India

Correspondence Address:
Sandeep Grover
Department of Psychiatry, Postgraduate Institute of Medical Education and Research, Chandigarh
India

Although agranulocytosis as a side effect of clozapine is well known, there is scarcity of data with regard to thrombocytopenia associated with clozapine. In this report we describe a case of clozapine induced thrombocytopenia and review the existing literature. A 22 year old female patient developed thrombocytopenia while on clozapine 187.5 mg/day for 17 weeks. Thrombocytopenia persisted for 24 weeks even after reduction in the dose of clozapine and ultimately clozapine had to be stopped, which led to resolution of thrombocytopenia. Clozapine-induced thrombocytopenia is a less well-known, but potentially serious, adverse effect that should be screened for in practice. The case highlights the fact that besides monitoring the leucocyte count, platelet count of patients receiving clozapine should also be monitored.


How to cite this article:
Kate N, Grover S, Aggarwal M, Malhotra P, Sachdeva MS. Clozapine associated thrombocytopenia.J Pharmacol Pharmacother 2013;4:149-151


How to cite this URL:
Kate N, Grover S, Aggarwal M, Malhotra P, Sachdeva MS. Clozapine associated thrombocytopenia. J Pharmacol Pharmacother [serial online] 2013 [cited 2021 Oct 24 ];4:149-151
Available from: http://www.jpharmacol.com/article.asp?issn=0976-500X;year=2013;volume=4;issue=2;spage=149;epage=151;aulast=Kate;type=0